MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. APTIO AUTOMATION

SIEMENS HEALTHCARE DIAGNOSTICS INC. APTIO AUTOMATION
Model Number APTIO AUTOMATION
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An instrument operator was exposed to a hot surface while performing maintenance on the tube sealer module of an aptio automation system.A siemens customer service engineer (cse) was dispatched to inspect the instrument.The cse did not find an instrument malfunction.It is unknown if the operator followed the maintenance instructions in the operator's guide to remove all sample tubes from the area and wait approximately 30 minutes for the sealing head to cool before performing maintenance.The instrument is performing within specifications.No further evaluation of this device is needed.
 
Event or Problem Description
An instrument operator was exposed to a hot surface while performing maintenance on the tube sealer module of an aptio automation system.The operator reportedly had their thumb get caught in the hot sealer head.The safety shield was up on the sealer module.The operator went to the emergency department.The emergency department reported the skin on the thumb was not broken, did not bleed and there appeared to be no damage to the thumb.There are no known reports of patient intervention or adverse health consequences due to the heat exposure from the sealer module.

Brand Name
APTIO AUTOMATION
Common Device Name
APTIO AUTOMATION
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key9369135
Report Number2517506-2019-00441
Device Sequence Number16869249
Product Code LXG
UDI-Device Identifier00630414596754
UDI-Public00630414596754
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPTIO AUTOMATION
Device Catalogue Number10713760
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2019
Initial Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1